MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Scar Tissue (2060)
Date of Event 11/05/2010
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex mesh (device 1).Per op notes, "incision was made to the infraumbilically, a ventralex mesh (device 1) was placed into the defect using sutures." (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent open repair with the removal of infected mesh (device 1) and implant of composix l/p mesh (device 2).Per op notes, "a composix l/p mesh (device 2) was placed into the abdominal cavity using sutures." (b)(6) 2010 - patient had abscess.Per op notes, "dissection was carried down through the skin and subcutaneous tissue to the underlying stitch abscess and sinus tract, this was excised.The previously healed scar and tissue arrangement was done.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2010) is considered to be a best estimate.This mdr represents the composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24321202
Report Number1213643-2026-00113
Device Sequence Number9523370
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267(17)150728(10)HUUG0055
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number0134450
Device Lot NumberHUUG0055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale